RAIRO-Theor. Inf. Appl.
Volume 48, Number 4, October-December 2014Special issue in the honor of the 14th "Journées Montoises d'Informatique Théorique". II.
|Page(s)||369 - 389|
|Published online||17 July 2014|
Binary patterns in binary cube-free words: Avoidability and growth∗
Christian-Albrechts-Universität zu Kiel, Institut für Informatik,
2 CNRS, LIRMM, France.
3 Ural Federal University, Ekaterinburg, Russia. ;
Received: 14 March 2014
Accepted: 17 March 2014
The avoidability of binary patterns by binary cube-free words is investigated and the exact bound between unavoidable and avoidable patterns is found. All avoidable patterns are shown to be D0L-avoidable. For avoidable patterns, the growth rates of the avoiding languages are studied. All such languages, except for the overlap-free language, are proved to have exponential growth. The exact growth rates of languages avoiding minimal avoidable patterns are approximated through computer-assisted upper bounds. Finally, a new example of a pattern-avoiding language of polynomial growth is given.
Mathematics Subject Classification: 68Q70 / 68R15
Key words: Formal languages / avoidability / avoidable pattern / cube-free word / overlap-free word / growth rate / morphism
© EDP Sciences 2014
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.